MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SUGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SUGICAL MESH
Catalog Number 0010303
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009: patient was diagnosed with incarcerated umbilical and incisional hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿hernia sac was dissected free from the umbilical region.Then a ventralex mesh (device #1) was placed in the preperitoneal space and tacked by sutures.¿ on (b)(6) 2009: patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventrio mesh (device #2).Per operative notes, ¿previously placed ventralex mesh (device #1) was identified in good position, just right to this re-hernia is noted.A ventrio mesh (device #2) was placed into abdominal cavity and sutured.On (b)96) 2009: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #3) and explant of ventralex mesh (device #1) and ventrio mesh (device #2).Per operative notes, ¿previously placed ventralex mesh (device #1) was removed as it found to be totally unattached to the left side of the rectus and the another previously placed ventrio mesh (device #2) was unincorporated and one area there was some buckling of the mesh allowing tunnelling from an area where the fixation tacks were loose.All adhesions were taken down.A large ventralex mesh (device #3) was placed and sutured.On (b)(6) 2009: patient was diagnosed with infection thereby underwent open repair with the implant of allomax (device #4) and explant of ventralex mesh (device #3).Per operative notes, ¿the ventralex mesh (device #3) was dissected free from the underside of the fascia and removed.Adhesions were taken down around the hernia and allomax mesh (device #4) was placed and secured by sutures.¿ attorney alleges that the patient had adhesion, infection, pain, hernia recurrence, pain, mesh migration and mesh shrinkage.It is also alleged that the first placed mesh was completely detached on one side resulting in recurrent hernia, second placed mesh was completely unincorporated allowing tunneling of omental fat up into the defect and resulting in a hernia recurrence, buckling of mesh allowing the lacks to come loose, wound vac placement.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 7 months post implant of ventralex mesh, patient was diagnosed with infection and adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists infection and adhesions as possible complication(s).In regards to infection the warning section of ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the patch.An unresolved infection may require removal of the mesh." note, the manufacturing date (15-feb-2009) is considered to be a best estimate.This emdr represents the mesh ¿ ventralex (device #3).An additional supplemental emdr's were submitted to represent the mesh ¿ ventralex (device #1) and ventrio mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SUGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21908081
Report Number1213643-2025-090172
Device Sequence Number4221290
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)140328(10)HUTB1468
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number0010303
Device Lot NumberHUTB1468
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age36 YR
Patient SexFemale
Patient Weight100 KG